Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 5, NWS Green Bay, WI

April 11, 2014Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 11, 2014, 3:25 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2014, 3:25 AM CDT (08:25 UTC)
Expired
Apr 12, 2014, 3:25 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WGUS43 KGRB 110825
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
325 AM CDT FRI APR 11 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  WISCONSIN RIVER BELOW THE WAUSAU DAM AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC073-112325-
/O.NEW.KGRB.FL.W.0005.140411T0825Z-000000T0000Z/
/WUUW3.1.ER.140411T0532Z.140411T0710Z.000000T0000Z.UU/
325 AM CDT FRI APR 11 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WISCONSIN RIVER BELOW THE WAUSAU DAM. 
* UNTIL FURTHER NOTICE.
* AT 3:10 AM FRIDAY THE STAGE WAS 1167.2 FEET. 
* FLOOD STAGE IS 1167 FEET AND MINOR FLOODING IS EXPECTED. 
* AT 1167 FEET...WATERS APPROACH BUILDINGS IN DC EVEREST PARK AND OAK
  ISLAND PARK. FLOODING AFFECTS WILL ALSO BE FELT WEST OF WAUSAU ALONG 
  PORTIONS OF THE BIG RIB RIVER. A FLOOD WARNING IS ALSO IN EFFECT FOR
  THE BIG RIB RIVER WEST OF WAUSAU. 

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
2 follow-up statements
866 
WGUS83 KGRB 111742
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1242 PM CDT FRI APR 11 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WISCONSIN RIVER BELOW WAUSAU AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-120842-
/O.CON.KGRB.FL.W.0005.000000T0000Z-000000T0000Z/
/WUUW3.1.RS.140411T0532Z.140411T0710Z.140411T0840Z.UU/
1242 PM CDT FRI APR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE WISCONSIN RIVER BELOW WAUSAU.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:10 PM FRIDAY THE STAGE WAS 1167 FEET. 
* FLOOD STAGE IS 1167 FEET. 
* AT 1167 FEET...WATERS APPROACH BUILDINGS IN DC EVEREST PARK AND OAK
  ISLAND PARK.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
196 
WGUS83 KGRB 120217
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
917 PM CDT FRI APR 11 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WISCONSIN RIVER BELOW WAUSAU AFFECTING MARATHON COUNTY
  WISCONSIN RIVER AT ROTHSCHILD AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-120247-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-140412T0217Z/
/WUUW3.1.RS.140411T0532Z.140411T0710Z.140411T2000Z.UU/
917 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER BELOW WAUSAU.
* AT  9:10 PM FRIDAY THE STAGE WAS 1166 FEET. 
* FLOOD STAGE IS 1167 FEET. 
* AT 1167 FEET...WATERS APPROACH BUILDINGS IN DC EVEREST PARK AND OAK
  ISLAND PARK.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC073-120247-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-140412T0217Z/
/ROTW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER AT ROTHSCHILD.
* AT  8:00 PM FRIDAY THE STAGE WAS 24.1 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* AT 25.0 FEET...WHICH IS FLOOD STAGE...A PUBLIC BOAT LANDING ON THE 
  WEST SIDE OF THE RIVER IS COVERED WITH WATER.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 10:28 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 10, 10:28 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 PM CDT THU APR 10 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 325 PM CDT THU APR 10 2014

SFC HIGH PRESS RIDGE MOVES ACROSS REGION TONIGHT BRINGING MAINLY
CLEAR SKIES AND LIGHTER WINDS AS DECOUPLING OCCURS.

SCT SHOWERS EXPECTED ON FRIDAY AS ANOTHER FRONTAL BOUNDARY IN THE
WESTERLY FLOW SLIDES OVER THE STATE. COVERAGE OF THE PRECIPITATION
LIMITED DUE TO LACK OF MOISTURE. WHILE CAN'T ENTIRELY RULE OUT
ISOLD TSTORM WITH MODERATELY UNSTABLE FORECAST SOUNDINGS...CHANCE
TOO SMALL AT THIS POINT TO KEEP IN FORECAST.

TEMP FORECAST A BLEND OF THE BEST PERFORMING MOS GUIDANCE...WHICH
WERE VERY CLOSE TO THE PREVIOUS FORECAST.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 325 PM CDT THU APR 10 2014

MAIN FCST CONCERNS INCLUDE PCPN TRENDS WITH A SLOW MOVING FRONTAL
BOUNDARY FROM SATURDAY THROUGH MONDAY...THE POTENTIAL FOR TSTMS
AND HEAVY RAINFALL...AND POSSIBLY SOME ACCUMULATING SNOW SUNDAY
NIGHT INTO EARLY MONDAY.

EXPECT MANINLY DRY CONDITIONS IN THE WAKE OF A DEPARTING S/W TROF
FRIDAY NIGHT. A FEW MODELS BRING SOME PCPN INTO OUR NW COUNTIES
LATE...DUE TO A DEVELOPING WARM FRONT AND ASSOCIATED WAA...BUT
WILL FOLLOW THE DRY GFS/ECMWF FOR NOW.

PCPN WILL RAMP UP SATURDAY AFTERNOON AND EVENING AS A COLD FRONT
MOVES INTO THE REGION. AHEAD OF THE FRONT...A 40-50 KT LLJ WILL
PULL A MOIST AND UNSTABLE AIR MASS INTO THE FORECAST AREA. H8 DEW
POINTS WILL INCREASE TO 8 TO 10 C...WITH PRECIPITABLE WATER VALUES
TOPPING AN INCH (AROUND 200 PERCENT OF NORMAL). H8 LI'S OF 0 TO -3
WILL ALSO MOVE INTO THE REGION...SETTING THE STAGE FOR ELEVATED
TSTMS WITH HEAVY RAINFALL AND SMALL HAIL...ESPECIALLY OVER C/EC
WI.

THE PCPN IS EXPECTED TO GRADUALLY DECREASE FROM NW TO SE LATE
SATURDAY NIGHT INTO SUNDAY MORNING AS THE FRONT EDGES EAST AND
THE DYNAMIC FORCING WEAKENS. HOWEVER...A COUPLED UPPER JET...DEEP
MID-LEVEL FRONTOGENETIC FORCING AND THE APPROACH OF A SFC WAVE ON
THE FRONT WILL CAUSE PCPN TO INCREASE AGAIN OVER MUCH OF THE FCST
AREA LATE SUNDAY INTO SUNDAY NIGHT. PCPN TYPE WILL BECOME AN ISSUE
AS INCREASING NORTH WINDS BRING COLDER AIR INTO THE FCST AREA. THE
ECMWF HOLDS ONTO SOME SIGNIFICANT PCPN OVER NE/EC WI AS THE COLD
AIR ARRIVES DURING THE LATE EVENING AND OVERNIGHT HOURS. THIS WILL
SET THE STAGE FOR POSSIBLE ACCUMULATING SNOW OVER EASTERN WI LATE
SUNDAY NIGHT INTO EARLY MONDAY...WHICH MAY IMPACT THE MONDAY MORNING
COMMUTE. THE SNOW SHOULD QUICKLY EXIT THE REGION MONDAY MORNING.

AN UPPER TROF AND COLD FRONT WILL BRING A CHANCE OF SNOW SHOWERS
TO THE REGION LATE MONDAY NIGHT INTO TUESDAY. GENERALLY DRY
CONDITIONS ARE EXPECTED INTO MIDWEEK.

TEMPERATURES WILL START OFF NEAR TO SLIGHTLY ABOVE NORMAL AT THE
BEGINNING OF THE PERIOD...FALL TO MUCH BLO NORMAL SUNDAY NIGHT
THROUGH TUESDAY...THEN GRADUALLY MODERATE FOR THE REST OF THE
WEEK.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1028 PM CDT THU APR 10 2014

MIDDLE AND HIGH CLOUDS WILL INCREASE OVERNIGHT AS A
WEAK FRONTAL SYSTEM APPROACHES FROM THE NORTHERN PLAINS. THE FRONT
COULD PRODUCE SCATTERED SHOWERS FRIDAY DURING THE MIDDAY AND EARLY
AFTERNOON HOURS BUT CONDITIONS WILL LIKELY REMAIN VFR.
&&

.HYDROLOGY...
ISSUED AT 325 PM CDT THU APR 10 2014

HAVE ISSUED AN ESF TO COVER THE INCREASED FLOODING POTENTIAL
DUE TO SNOW MELT AND HEAVY RAINFALL OVER THE WEEKEND. GRADUAL
RISES DUE TO RUNOFF FROM SNOW MELT ARE EXPECTED THROUGH FRIDAY
NIGHT. RAINFALL AMOUNTS OF A HALF INCH TO AN INCH OVER NORTHERN
WI...AND 1 TO 2 INCHES OVER CENTRAL AND EAST CENTRAL WI WILL
GREATLY INCREASE THE FLOODING POTENTIAL OVER THE WEEKEND.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....JKL
LONG TERM......KIECKBUSCH
AVIATION.......RDM
HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT THU APR 10 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
259 PM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

TEMPERATURES IN THE 50S AND LOWER 60S OVER THE NEXT FEW DAYS WILL
CONTINUE TO REDUCE THE SNOW PACK ACROSS NORTHERN WISCONSIN. THE
RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE RIVERS TO RISE.
MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN ARE
ALREADY ABOVE BANKFULL...SO THE RUNOFF COULD RESULT IN MINOR
FLOODING. A SLOW MOVING FRONTAL BOUNDARY WILL BRING A MORE
SIGNIFICANT RAINFALL TO THE REGION SATURDAY INTO SUNDAY NIGHT...
WITH AMOUNTS OF A HALF INCH TO AN INCH EXPECTED OVER NORTHERN
WISCONSIN...AND AS MUCH AS 1 TO 2 INCHES IN CENTRAL AND EAST
CENTRAL WISCONSIN. THE HEAVY RAIN WILL LIKELY AGGRAVATE THE
FLOODING POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD
MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST
CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED
WITH THE STRONGER STORMS.

THERE IS POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...ESPECIALLY OVER NORTHEAST AND EAST CENTRAL
WISCONSIN. IT IS TOO EARLY TO MAKE AN ACCURATE ESTIMATE OF SNOWFALL
AMOUNTS...BUT HAZARDOUS TRAVEL CONDITIONS MAY IMPACT THE MONDAY
MORNING COMMUTE IN EASTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 PM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NORTH GALES AND HIGH WAVES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

JKL/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:51 AM CDTRiver Flood WarningGRBOconto35 hr
Apr 11, 4:26 AM CDTRiver Flood WarningGRBPortage3 days
Apr 11, 4:26 AM CDTRiver Flood WarningGRBPortage3 days
Apr 11, 3:49 PM CDTRiver Flood WarningGRBMarathon24 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.